Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Can Micardis cause irritating cough?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5155 Questions
I have XXXXXXX on Micardis for almost for over 2 years and have notice a rather irritating cough which makes me want to get sick. I have had a number of tests even a CT scan which has shown that every thing seems to be in order. I also have Arthritis and wonder if this can be agravated by the Micardis, YYYY@YYYY
Posted Sat, 8 Feb 2014 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 54 minutes later
Brief Answer: I wil suggest you get Micardis changed! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this irritating cough. Micardis is not the most common drug that causes this irritative cough. However, it has been reported to be responsible for this in a limited number of patients. With every other test being unable to show any abnormality and this cough still going on, I will strongly suggest that we get this drug replaced. This will give us the opportunity to see whether the cough would get better or not. If it should get better, then it would be the answer to this problem. If it doesn't, then we shall look at other possible causes of chronic irritative cough. However, the time line of this cough and micardis makes this more likely. In all, talk with your doctor and try changing micardis to a different class of anti-hypertensive drug. Monitor and let's see what we get. Micardis cannot exacerbate arthritis. I hope this addresses your query fully. Thank you so much for using our services and please feel free to ask for clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: Can Micardis cause irritating cough? 22 hours later
I suspected this might be the case. I am going back k to the Doctor who prescribed this drug on next Wednesday morning. He is a Cardiologist. Thank you for your help.
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Thank you , too! Detailed Answer: Hi and thank you so much for following up with me. I wish you a very successful and fruitful visit to your doctor. I hope this approach helps resolve this problem permanently. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor